Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 76, NWS Tulsa, OK

May 13, 2008Muskogee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 13, 2008, 3:03 PM CDT for Muskogee County, Oklahoma. It took effect at May 14, 2008, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 13, 2008, 3:03 PM CDT (20:03 UTC)
In effect from
May 14, 2008, 1:00 PM CDT
Expired
May 14, 2008, 8:20 AM CDT
In force
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 27.82 ft at May 13, 2008, 8:00 PM CDT.

actionminormoderate2628303205/1305/1405/15
Action stage
27 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 132003
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT TUE MAY 13 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-140403-
/O.NEW.KTSA.FL.W.0076.080514T1800Z-080515T0600Z/
/MKGO2.1.ER.080514T1800Z.080514T1800Z.080515T0000Z.NO/
303 PM CDT TUE MAY 13 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* FROM WEDNESDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  200 PM TUESDAY THE STAGE WAS 27.77 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE IS EXPECTED TO RISE TO 
  NEAR FLOOD STAGE EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
2 follow-up statements
000 
WGUS84 KTSA 140348
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT TUE MAY 13 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA..
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-141148-
/O.CON.KTSA.FL.W.0076.080514T1800Z-080515T0600Z/
/MKGO2.1.ER.080514T1800Z.080514T1800Z.080515T0000Z.NO/
1048 PM CDT TUE MAY 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* FROM WEDNESDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 1000 PM TUESDAY THE STAGE WAS 27.78 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE IS EXPECTED TO RISE TO 
  NEAR FLOOD STAGE EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 141320
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
820 AM CDT WED MAY 14 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-141350-
/O.CAN.KTSA.FL.W.0076.000000T0000Z-080515T0600Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
820 AM CDT WED MAY 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* AT  800 AM WEDNESDAY THE STAGE WAS 27.00 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE CRESTED BELOW FLOOD 
  STAGE AT 27.8 FEET.  THE RIVER WILL REMAIN JUST BELOW BELOW FLOOD
  STAGE FOR THE NEXT FEW DAYS DUE TO CONTROLLED RELEASES UPSTREAM.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 13, 2:31 PM CDT, 32 minutes earlier.

Area forecast discussion, May 13, 2:31 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
231 PM CDT TUE MAY 13 2008

.UPDATE...
THUNDERSTORMS STARTING TO FIRE IN NORTHEAST TEXAS AND SOME SHOWERS
DEVELOPING IN SOUTHEAST OKLAHOMA. UPDATED FORECAST TO INCLUDE
WATCH INFORMATION AND TO BLEND INTO EVENING.

NOT AS UNSTABLE AS SATURDAY BUT LOW LEVEL MOISTURE IS ADEQUATE WITH
DEW POINT AROUND 70 DEGREES NEAR THE RED RIVER.

CAP IS ERODING AND LI VALUES ARE -4 TO -6. CAPE VALUES INCREASING AND
CURRENTLY 1500 TO 2500 J/KG.

BEST INSTABILITY IN CENTRAL OK BUT THIS WILL BE SHIFTING
EASTWARD OVER THE NEXT FEW HOURS.

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  60  74  56 /  60  60  70  90
FSM   78  63  77  60 /  60  60  70  90
MLC   79  63  75  57 /  60  70  70  80
BVO   81  57  72  56 /  50  50  50  90
FYV   75  60  74  56 /  60  60  60  90
BYV   77  59  73  57 /  60  70  50  90
MKO   77  61  72  59 /  60  60  70  90
MIO   77  57  73  54 /  70  70  40  80
F10   81  60  73  55 /  60  60  70  90
HHW   78  67  78  62 /  60  70  70  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....15
Hazardous weather outlook, May 13, 2:37 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT TUE MAY 13 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
237 PM CDT TUE MAY 13 2008

...SEVERE THUNDERSTORMS LIKELY BY LATE AFTERNOON...

...LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES POSSIBLE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM...BECOMING LIMITED AFTER 10 PM.

	AREA AT GREATEST RISK...WEST OF A LINE FROM GROVE TO ANTLERS.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS
		THIS EVENING... SHIFTING INTO SOUTHEAST OKLAHOMA AND WEST
		CENTRAL ARKANSAS OVERNIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 5 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER 5 PM.

DISCUSSION...
LOW LEVEL MOISTURE CONTINUES TO INCREASE OVER EASTERN OKLAHOMA
THIS MORNING WITH SURFACE DEW POINTS RISING INTO THE MID TO UPPER
60S AHEAD OF A DEVELOPING AREA OF LOW PRESSURE AND A COLD FRONT
EXTENDING FROM CENTRAL KANSAS BACK INTO SOUTHWEST OKLAHOMA. THE
ATMOSPHERE REMAINS STRONGLY CAPPED TO SURFACE BASED DEVELOPMENT...
BUT THE CAP STRENGTH WILL GRADUALLY ERODE THROUGH THE DAY AS
TEMPERATURES REACH NEAR 80...LOW LEVEL MOISTURE CONTINUES TO
INCREASE...AND AN UPPER LEVEL LOW MOVES A BIT CLOSER.

A FEW ELEVATED THUNDERSTORMS REMAIN ONGOING ON THE EDGE OF THE CAP
ACROSS FAR SOUTHEAST OKLAHOMA. HOWEVER...THE THREAT OF SEVERE
WEATHER WILL INCREASE LATE THIS AFTERNOON AND EVENING WHEN STORMS
DEVELOP ALONG THE COLD FRONT. BY THIS TIME...SURFACE BASED CAPE
VALUES ALONG AND JUST EAST OF THE FRONT SHOULD REACH AROUND 3000
J/KG WITH ADEQUATE SHEAR IN PLACE FOR SUPERCELL DEVELOPMENT
INITIALLY. THESE STORMS WILL INTENSIFY QUICKLY AND WILL PRODUCE
LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES THIS EVENING.

THE COLD FRONT WILL MOVE SLOWLY SOUTHEAST AND BE POSITIONED SOUTH
OF I-44 BY MIDNIGHT. THE SEVERE THREAT WILL END NORTH OF THE
FRONT...WHILE CONTINUING MUCH OF THE NIGHT TO THE SOUTH. BY THIS
TIME THE WIND PROFILES WILL FAVOR A MORE LINEAR MODE OF STORMS
WITH LARGE HAIL AND DAMAGING WINDS BECOMING THE MAIN THREAT...
HOWEVER ANY MORE ORGANIZED STORM CLUSTERS COULD SPAWN A TORNADO.

STORMS WILL CONTINUE TO DEVELOP SOUTH OF THE FRONT OVER NORTH
TEXAS AND MOVE INTO SOUTHEAST OKLAHOMA OVERNIGHT WITH THE
POTENTIAL FOR HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED BY LATE THIS AFTERNOON AND
THROUGH MUCH OF TONIGHT. SEVERE WEATHER PREPARATIONS SHOULD BE
COMPLETED NOW...ESPECIALLY IN AREAS ENGAGED IN ONGOING CLEAN-UP
FROM SATURDAYS STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO STALL ACROSS NORTH TEXAS ON WEDNESDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE FRONT
AS EARLY AS WEDNESDAY MORNING...AS DEEP LAYERED LIFT INCREASES AHEAD
OF AN APPROACHING UPPER LEVEL LOW. THUNDERSTORMS SHOULD EXPAND IN
COVERAGE LATER WEDNESDAY AND INTO WEDNESDAY NIGHT AS THE MAIN UPPER
SYSTEM AND ASSOCIATED SURFACE LOW EJECT ACROSS THE AREA. SEVERE
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT...MAINLY SOUTH OF INTERSTATE 40...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREAT.

LOCALLY HEAVY RAINFALL MAY DEVELOP AS WELL...WITH 1 TO 3 INCHES OF
RAIN POSSIBLE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:18 PM CDTSpecial Weather StatementTSACreek42 min
May 13, 5:22 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa38 min
May 13, 6:46 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee59 min

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.